MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 12.5 X 12.5 CTN 10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 12.5 X 12.5 CTN 10; DRESSING,WOUND,OCCLUSIVE
Catalog Number 66800272
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that three (3) allevyn gentle border 12.5 x 12.5 ctn 10 had the outer packing broken, and the surface of the product was contaminated.It is unknown whether this problem was noticed in a therapeutic environment or not; therefore, patient involvement has not been confirmed.
 
Additional Manufacturer Narrative
H3, h6: the product were returned for evaluation.The visual inspection of the returned product revealed that one of the pouches is open and there is contamination on the outside, this contamination is silicone adhesive.The review of the production records showed no manufacturing issues that could have contributed to the reported incident.No similar events were found in the complaint history, therefore this would suggest it is an isolated event.This event type is low occurrence/limited in scope, with no harms identified.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Additionally, there have been no previous investigations for the part number and failure mode reported.The root cause of the reported event was an issue during final inspection of the device.At this time, there is reason to suspect that the product failed to meet the product specifications at the time of manufacture, however, based on this investigation, the need for corrective action is not indicated.

Brand Name
ALLEVYN GENTLE BORDER 12.5 X 12.5 CTN 10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19961643
Report Number8043484-2024-00078
Device Sequence Number7080528
Product Code NAD
UDI-Device Identifier05000223463960
UDI-Public05000223463960
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66800272
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown